Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Indianapolis, IN

April 3, 2007Hendricks County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 3, 2007, 2:30 PM EDT for Hendricks County, Marion County, Indiana. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 2:30 PM EDT (18:30 UTC)
Expired
Apr 3, 2007, 3:15 PM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Hendricks County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 11 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 2:49 PM EDTHAIL 0.75Indianapolis, IN10TH AND GIRL SCHOOL RD
Apr 3, 2:49 PM EDTHAIL 0.75N Clermont, IN
Apr 3, 2:51 PM EDTHAIL 1.75Indianapolis, INON I-465 AT MILE MARKER 15
Apr 3, 3:20 PM EDTTSTM WND DMGBrownsburg, IN3 INCH DIAMETER TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 10:48 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 031831
SVRIND
INC063-097-031915-
/O.NEW.KIND.SV.W.0005.070403T1830Z-070403T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF INDIANAPOLIS...

* UNTIL 315 PM EDT

* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PLAINFIELD...OR ABOUT 16 MILES WEST OF INDIANAPOLIS...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLERMONT BY 235 PM EDT...
  SPEEDWAY BY 240 PM EDT...
  SPRING HILL BY 245 PM EDT...
  WILLIAMS CREEK BY 250 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 108 AND 124.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 67 AND 87.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 68 AND 73.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3979 8660 3963 8655 3973 8602 3991 8616

$$

JK
1 follow-up statement
000 
WWUS53 KIND 031854
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT TUE APR 3 2007

INC063-031901-
/O.CAN.KIND.SV.W.0005.000000T0000Z-070403T1915Z/
HENDRICKS-
251 PM EDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR HENDRICKS COUNTY IS
CANCELLED...

LAT...LON 3988 8625 3967 8629 3973 8602 3991 8616

$$

INC097-031915-
/O.CON.KIND.SV.W.0005.000000T0000Z-070403T1915Z/
MARION-
251 PM EDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL MARION COUNTY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER WEST CENTRAL INDIANAPOLIS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED ON I-465 ON THE 
WEST SIDE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3988 8625 3967 8629 3973 8602 3991 8616

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 12:40 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 3, 12:40 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1240 PM EDT TUE APR 3 2007

.AVIATION...MVFR CONDITIONS EXPECTED TO BE PRESENT THROUGH MUCH OF
THIS TAF PERIOD AS CD FRONT WL PUSH ACRS THE TAF SITES DURG THE
FIRST 8 HRS OF THE TAF. MVFR CIGS AND VISBYS WL ACCOMPANY THE STORMS
AS THEY DEVELOP ALONG AND AHEAD OF THE CD FRONT. SOME OF THE
STRONG STORMS COULD PRODUCE BRIEF ISOLATED IFR CONDITIONS.

STRONG CAA BEHIND THE FRONT ALONG WITH CYCLONIC SFC FLOW WL SHUD
RESULT IN PLENTY OF MVFR CIGS IN THE WAKE OF THE FRONT.

&&

.SHORT TERM /TODAY AND TONIGHT/...MODERATE RISK FOR SEVERE WEATHER
THIS AFTERNOON AND EVENING FOR THE ENTIRE STATE...

ASIDE FROM SOME MINOR SFC LOW PLACEMENT ISSUES BETWEEN THE NAM/GFS
NO GLARING INCONSISTENCIES WERE NOTED.  WILL USE A BLEND.

A STRONG SURFACE LOW PRESSURE WILL MOVE E/NE FROM THE SOUTHERN
PLAINS TO NEAR NORTHERN ILLINOIS BY THIS AFTERNOON.  THIS LOW WILL
DEEPEN AS MOVES E/NE AND WILL DRAG A STRONG COLD FRONT ACROSS THE
OHIO VALLEY.  THIS SURFACE SYSTEM IS AIDED BY AN EQUALLY STRONG H5
SHORT WAVE.  THROUGH THIS MORNING EXPECT SFC WINDS AND DEW POINTS TO
INCREASE AHEAD OF THE FRONT ALONG WITH PLENTY OF SUNSHINE AND
STEEPENING LAPSE RATES TO PUSH SB CAPES INTO THE 1000-2000 J/KG
RANGE.  MAIN CONVECTIVE MODE THIS AFTERNOON AND EVENING WILL BE A
SQUALL LINE/BOW ECHO.  HOWEVER WITH PLENTY OF SHEAR IN THE LATE
AFTERNOON AND EARLY EVENING SOME EMBEDDED SUPERCELLS ARE POSSIBLE.

ALONG WITH HAIL AND DAMAGING WIND...VERY HEAVY RAIN WILL ALSO BE
POSSIBLE.  PWATS ARE IN THE 1.0-1.5 RANGE SO DOWNPOURS CAN BE
EXPECTED ALTHOUGH NOT VERY LONG LIVED.

AFTER THE FRONT PASSES TONIGHT HAVE LOWERED POPS AND CUT THEM OUT
ALL TOGETHER AFTER MIDNIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...SHARPLY COLDER TEMPERATURES
EXPECTED FROM WEDNESDAY THROUGH THE WEEKEND.  WITH LARGE H5 LOW
LOOMING OVER AT LEAST THE NORTHERN SECTION OF THE CWA HAVE PUT IN A
LOW POP FOR WED IN THE AFTERNOON TO ACCOUNT FOR SOME INSTABILITY
SHOWERS IN THE COLD BEHIND THE FRONT.

TEMPS WILL DO A 180 GOING FROM ABOVE NORMAL HIGHS IN THE 70S AND 80S
TO BELOW NORMAL WITH HIGHS IN THE 40S THROUGH THE EXTENDED PD.
FREEZE WATCHES AND WARNINGS WILL LIKELY BE NEEDED FROM MID WEEK INTO
THE WEEKEND BUT DUE TO IMPENDING SEVERE THREAT WILL NOT ISSUE A
FREEZE WATCH THIS MORNING TO KEEP HEADLINES TO A MINIMUM.  WILL
INSTEAD HIGHLIGHT IN THE HWO.  OUTSIDE OF THE ADDITION OF POPS ON
SATURDAY AFTERNOON WITH UPPER LOW DROPPING ANOTHER SHORT WAVE INTO
THE NORTHERN 1/3 OF THE CWA THE FORECAST WAS LARGELY UNCHANGED.

NO CHANGES MADE TO SUNDAY OR MONDAY FORECAST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...JP
SHORT TERM/LONG TERM...SALLY
Hazardous weather outlook, Apr 3, 5:36 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 AM EDT TUE APR 3 2007

INZ021-030-031-036>042-045>049-052>057-062>065-069>072-040945-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
536 AM EDT TUE APR 3 2007 /436 AM CDT TUE APR 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.
A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH
INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT A SQUALL LINE IS
EXPECTED TO DEVELOP IN ILLINOIS AND MOVE INTO INDIANA DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

THE MAIN THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WIND AND
LARGE HAIL. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A
THREAT WITH THESE STORMS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...OUR WEB SITE OR YOUR
FAVORITE MEDIA OUTLET FOR FURTHER INFORMATION AND UPDATES ON THIS
DEVELOPING SEVERE WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BELOW FREEZING TEMPERATURES ARE EXPECTED FROM WEDNESDAY NIGHT INTO
THE WEEKEND.

A VERY COLD ARCTIC AIRMASS WILL DESCEND UPON CENTRAL INDIANA ON
WEDNESDAY. OVERNIGHT LOWS EACH NIGHT FROM WEDNESDAY NIGHT THROUGH
SATURDAY NIGHT WILL BE IN THE LOWER AND MID 20S. THESE
TEMPERATURES WILL LIKELY HARM TENDER VEGETATION THAT HAS ARRIVED
EARLY DUE TO THE EXTENDED WARM SPELL. FREEZE WATCHES OR WARNINGS
WILL LIKELY BE ISSUED OVER THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON INTO THE
EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-061-067-068-040945-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE-
KNOX-DAVIESS-
536 AM EDT TUE APR 3 2007 /436 AM CDT TUE APR 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.
A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH
INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT A SQUALL LINE IS
EXPECTED TO DEVELOP IN ILLINOIS AND MOVE INTO INDIANA DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

THE MAIN THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WIND AND
LARGE HAIL. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A
THREAT WITH THESE STORMS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...OUR WEB SITE OR YOUR
FAVORITE MEDIA OUTLET FOR FURTHER INFORMATION AND UPDATES ON THIS
DEVELOPING SEVERE WEATHER SITUATION.

LOWLAND FLOODING CONTINUES ALONG WABASH RIVER IN WESTERN INDIANA AND
ALONG THE WHITE RIVER IN SOUTHWEST INDIANA. RAIN TODAY MAY SLOW
THE FALL OF THE WHITE AND WABASH RIVERS AND COULD PROLONG CURRENT
HIGH WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BELOW FREEZING TEMPERATURES ARE EXPECTED FROM WEDNESDAY NIGHT INTO
THE WEEKEND.

A VERY COLD ARCTIC AIRMASS WILL DESCEND UPON CENTRAL INDIANA ON
WEDNESDAY. OVERNIGHT LOWS EACH NIGHT FROM WEDNESDAY NIGHT THROUGH
SATURDAY NIGHT WILL BE IN THE LOWER AND MID 20S. THESE
TEMPERATURES WILL LIKELY HARM TENDER VEGETATION THAT HAS ARRIVED
EARLY DUE TO THE EXTENDED WARM SPELL. FREEZE WATCHES OR WARNINGS
WILL LIKELY BE ISSUED OVER THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON INTO THE
EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

In the hours before

Local storm report, Apr 3, 1:34 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             2 WNW THORNTOWN         40.15N 86.65W
04/03/2007  U1.00 INCH       BOONE              IN   TRAINED SPOTTER

            HAIL LASTED 2 MINUTES.

&&

CET
Local storm report, Apr 3, 2:01 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
201 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             ROACHDALE               39.85N 86.80W
04/03/2007  E0.25 INCH       PUTNAM             IN   TRAINED SPOTTER

            STATE ROAD 236 AND WALNUT ST...LASTED 6 MIN

&&

CET
Local storm report, Apr 3, 2:17 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
217 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND DMG     BROWNSBURG              39.84N 86.39W
04/03/2007                   HENDRICKS          IN   TRAINED SPOTTER

            GOAL POST AND HIGH JUMP BLOWN DOWN AT JUNIOR HIGH SCHOOL.
            WINDS ESTIMATED AT 60 -65 MPH

&&

CET

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:10 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion35 min
Apr 3, 1:42 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Putnam33 min
Apr 3, 2:15 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo30 min
Apr 3, 2:37 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan, Vigo38 min
Apr 3, 2:41 PM EDTSevere Thunderstorm WarningINDClay, Hendricks, Morgan, Owen, Parke, Putnam49 min
Apr 3, 3:11 PM EDTSevere Thunderstorm WarningINDGreene, Owen19 min
Apr 3, 3:12 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan63 min
Apr 3, 3:27 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Monroe, Morgan, Owen48 min
Apr 3, 3:54 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Jackson, Lawrence, Martin51 min
Apr 3, 4:05 PM EDTFlash Flood WarningINDMonroe115 min
Apr 3, 4:08 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Johnson, Lawrence, Monroe37 min
Apr 3, 4:10 PM EDTSevere Thunderstorm WarningINDDaviess, Knox36 min
Apr 3, 4:44 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.